Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 67, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 21, 2013, 3:13 PM CDT for Cumberland County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2013, 3:13 PM CDT (20:13 UTC)
- Expired
- May 21, 2013, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Cumberland County, TN
The radar
The Knoxville radar (KMRX), 137 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2248 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
113
WUUS54 KOHX 212013
SVROHX
TNC035-212100-
/O.NEW.KOHX.SV.W.0067.130521T2013Z-130521T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
313 PM CDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
* UNTIL 400 PM CDT
* AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 6 MILES SOUTHEAST
OF CROSSVILLE...MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRFIELD GLADE...CRAB ORCHARD AND SLATE SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL ONE INCH OR LARGER. FOR YOUR SAFETY...TAKE SHELTER INSIDE A
STURDY BUILDING NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3582 8478 3581 8481 3576 8491 3574 8503
3576 8504 3577 8525 3579 8525 3615 8493
3615 8489 3610 8483 3610 8481 3606 8478
3599 8471 3591 8467
TIME...MOT...LOC 2013Z 209DEG 16KT 3590 8495
$$
FORECASTER:
112 follow-up statements
265
WWUS54 KOHX 212040
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT TUE MAY 21 2013
TNC035-212100-
/O.CON.KOHX.SV.W.0067.000000T0000Z-130521T2100Z/
CUMBERLAND TN-
340 PM CDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CUMBERLAND COUNTY UNTIL 400 PM CDT...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF FAIRFIELD GLADE...OR 10 MILES WEST OF ROCKWOOD...MOVING
NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CROSSVILLE...FAIRFIELD GLADE...SLATE SPRINGS...LAKE TANSI...
CUMBERLAND MOUNTAIN STATE PARK AND CRAB ORCHARD.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3582 8478 3581 8481 3576 8491 3574 8503
3576 8504 3576 8514 3589 8511 3612 8490
3613 8486 3610 8483 3610 8481 3606 8478
3599 8471 3591 8467
TIME...MOT...LOC 2039Z 238DEG 16KT 3591 8483
$$
11306
WWUS54 KOHX 212054
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 PM CDT TUE MAY 21 2013
TNC035-212104-
/O.EXP.KOHX.SV.W.0067.000000T0000Z-130521T2100Z/
CUMBERLAND TN-
354 PM CDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CUMBERLAND COUNTY WILL
EXPIRE AT 400 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
TUESDAY EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3582 8478 3581 8481 3576 8491 3574 8503
3576 8504 3576 8514 3589 8511 3612 8490
3613 8486 3610 8483 3610 8481 3606 8478
3599 8471 3591 8467
TIME...MOT...LOC 2054Z 238DEG 16KT 3593 8475
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:06 PM CDT, 7 minutes earlier.
Area forecast discussion, May 21, 3:06 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT TUE MAY 21 2013 .DISCUSSION... ...STRONG TO SEVERE STORMS POSSIBLE ON AND OFF THROUGH WEDNESDAY AFTERNOON-EVENING... CURRENTLY...AN AREA OF SHOWERS AND STORMS OVER EASTERN MIDDLE TN CONTINUES TO PRODUCE TORRENTIAL RAINFALL AND MARGINALLY SEVERE HAIL OR JUST UNDER SEVERE LIMITS...AS WELL AS ISOLATED DAMAGING WIND GUSTS. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE T-STORM WATCH OVER OUR FIVE FAR EASTERN COUNTIES UNTIL 02Z...BUT WE WILL BE ABLE TO CANCEL THAT WELL BEFORE THEN. STRONG TO POSSIBLY SEVERE CELLS WILL CONTINUE THERE FOR THE NEXT 1-2 HOURS. ANOTHER LINE OF STRONG STORMS IS CURRENTLY OVER ARKANSAS AND THIS WILL PUSH EAST INTO MIDDLE TN MOSTLY LIKELY WELL AFTER 00Z. A FEW ISOLATED STORMS STREAMING NORTH AHEAD OF THIS SECOND LINE THOUGH COULD SQUEAK INTO SOUTHWEST MIDDLE TN AND BE CAPABLE OF PRODUCING STRONG WINDS/HAIL THIS AFTERNOON-EVENING. SO FOR THE REST OF TODAY...THE FOCUS ON SEVERE WEATHER WILL SHIFT FROM OUR FAR EAST TO OUR SOUTHWEST THROUGH 7PM-ISH. TONIGHT...THE LINE OF CONVECTION PUSHING OUT OF ARKANSAS WILL LIKELY BE OVERTAKEN BY CONVECTION IN EASTERN OK. THE SOUTHERN PORTION OF THE LINE WILL LIKELY TAKE OVER AS WE HAVE STABILIZED FROM TODAY'S CONVECTION. THUS...WOULD NOT BE SURPRISED TO SEE THIS LINE APPROACH MIDDLE TN LATE TONIGHT-EARLY WEDNESDAY MORNING AND WEAKEN CONSIDERABLY IF NOT DISSIPATE COMPLETELY. EITHER OCCURRENCE WILL YIELD ANOTHER CHANCE TO DESTABILIZE AHEAD OF THE UPPER LEVEL LOW...WITH MORE STRONG TO SEVERE STORMS POSSIBLE WEDNESDAY LATE MORNING BUT ESPECIALLY IN THE AFTERNOON. WE'LL HAVE BETTER SHEAR IN PLACE AS WELL...WITH THE BEST CHANCE OF SEVERE ALONG AND EAST OF I-65. SPC PLACED US IN A DAY TWO SLIGHT RISK...AGAIN WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL. ALTHOUGH THE SFC BOUNDARY WILL PUSH EAST OF THE AREA WEDNESDAY NIGHT...MORE SHOWERS AND STORMS (LIKELY NON-SEVERE) WILL ACCOMPANY THE TRAILING UPPER LOW THROUGH THURSDAY AND WE WILL FINALLY DRY OUT THURSDAY NIGHT WEST TO EAST. THEREAFTER...LOTS OF QUESTION WHETHER OR NOT WE DRY OUT AND RIDGE OUT VIA THE GFS...OR THE WARM FRONT FROM A PLAINS LOW EXTENDS EASTWARD INTO MIDDLE TN...KEEPING CHANCES OF RAIN ACROSS THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK. FOR NOW HAVE SLIGHT CHC POPS OVER THE NE SUNDAY NIGHT-MONDAY. FOR TEMPS...WENT WITH LOWER- THAN-MEX IN CASE EURO PANS OUT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 68 83 62 78 / 50 60 30 20 CLARKSVILLE 67 80 59 76 / 80 60 20 20 CROSSVILLE 64 82 60 75 / 50 70 50 30 COLUMBIA 68 83 62 81 / 50 60 30 20 LAWRENCEBURG 67 82 61 82 / 60 60 30 20 WAVERLY 68 81 60 78 / 80 60 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && AL
Hazardous weather outlook, May 21, 12:50 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1250 PM CDT TUE MAY 21 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-221300- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1250 PM CDT TUE MAY 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE TODAY AND TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE MID STATE WILL PRODUCE VERY HEAVY RAINFALL...GUSTY WINDS AND DEADLY LIGHTNING. A FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL UP TO QUARTER SIZE AND WINDS UP TO 60 MPH. LATER TONIGHT...AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SWING ACROSS THE REGION. ADDITIONAL SHOWERS AND STORMS SPREADING INTO THE AREA OVERNIGHT COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THE HEAVIER SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS ARE NEEDED TODAY INTO TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN AL
In the hours before
Local storm report, May 21, 2:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
254 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 7 WNW LIVINGSTON 36.41N 85.44W
05/21/2013 OVERTON TN PUBLIC
WINDS ESTIMATED AT OVER 50 MPH. TREE FELL ON HOME.
&&
EVENT NUMBER OHX1300439
SUNGERLocal storm report, May 21, 2:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 W COOKEVILLE 36.16N 85.60W
05/21/2013 PUTNAM TN EMERGENCY MNGR
ROOF BLOWN OFF BARN AT WEST GATE ROAD AND HIGHWAY 70.
&&
EVENT NUMBER OHX1300440
LAROSALocal storm report, May 21, 3:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL FAIRFIELD GLADE 36.00N 84.90W
05/21/2013 M0.70 INCH CUMBERLAND TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1300441
SUNGERLocal storm report, May 21, 3:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG CARTHAGE 36.26N 85.94W
05/21/2013 SMITH TN TRAINED SPOTTER
MULTIPLE TREES DOWN AROUND TOWN
&&
EVENT NUMBER OHX1300442
SUNGERSpecial weather statement, May 21, 3:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT TUE MAY 21 2013
TNZ077>080-212030-
COFFEE-GRUNDY-VAN BUREN-WARREN-
308 PM CDT TUE MAY 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...GRUNDY...VAN BUREN AND
WARREN COUNTIES...
AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF MONTEAGLE...MOVING NORTHEAST
AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PELHAM...HILLSBORO...COALMONT...
ALTAMONT...GRUETLI-LAAGER AND BEERSHEBA SPRINGS.
HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3523 8581 3522 8588 3529 8594 3536 8607
3553 8589 3563 8558 3554 8553 3552 8559
3549 8553 3543 8553 3541 8549 3538 8549
3531 8556 3528 8570 3524 8569 3523 8570
3521 8574
11Local storm report, May 21, 3:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
310 PM CDT TUE MAY 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG ALLARDT 36.38N 84.88W
05/21/2013 FENTRESS TN TRAINED SPOTTER
LARGE TREE BLOCKING TRAFFIC ON MOUNT HELEN ROAD IN
ALLARDT. CAUSED A TRAFFIC ACCIDENT WITH NO INJURIES.
&&
EVENT NUMBER OHX1300443
LAROSAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:57 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 48 min |
| May 21, 4:40 AM CDT | Special Weather Statement | OHX | Benton, Houston, Montgomery, Stewart | 50 min |
| May 21, 4:51 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Montgomery, Robertson | 39 min |
| May 21, 6:04 AM CDT | Special Weather Statement | OHX | Hickman | 41 min |
| May 21, 10:20 AM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Stewart | 40 min |
| May 21, 11:01 AM CDT | Special Weather Statement | OHX | Benton, Dickson, Hickman, Houston, Humphreys | 44 min |
| May 21, 11:21 AM CDT | Special Weather Statement | OHX | Lewis, Perry, Wayne | 39 min |
| May 21, 11:43 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 47 min |
| May 21, 11:55 AM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 50 min |
| May 21, 12:05 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 40 min |
| May 21, 12:26 PM CDT | Special Weather Statement | OHX | Rutherford | 49 min |
| May 21, 12:31 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 44 min |
| May 21, 12:44 PM CDT | Special Weather Statement | OHX | Davidson, Rutherford, Sumner, Wilson | 46 min |
| May 21, 12:50 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 40 min |
| May 21, 12:51 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 24 min |
| May 21, 12:58 PM CDT | Special Weather Statement | OHX | Cannon, Macon, Rutherford, Smith, Trousdale, Wilson | 47 min |
| May 21, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 43 min |
| May 21, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 45 min |
| May 21, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Rutherford, Smith and 3 more | 34 min |
| May 21, 1:28 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 47 min |
| May 21, 1:45 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, White | 45 min |
| May 21, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, White | 45 min |
| May 21, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, White | 32 min |
| May 21, 2:05 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, Warren | 25 min |
| May 21, 2:29 PM CDT | Special Weather Statement | OHX | Cumberland, Fentress, Van Buren | 46 min |
| May 21, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 35 min |
| May 21, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett | 45 min |
| May 21, 3:04 PM CDT | Flash Flood Warning | OHX | Cumberland, Van Buren, White | 3 hr |
| May 21, 3:08 PM CDT | Special Weather Statement | OHX | Grundy | 22 min |
| May 21, 6:38 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Stewart | 37 min |
| May 21, 6:55 PM CDT | Special Weather Statement | OHX | Benton, Houston, Humphreys, Stewart | 20 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.